Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 5, NWS Riverton, WY

March 30, 2015Johnson County, Natrona County, Wyoming

NWS Riverton, WY issued this red flag warning at Mar 30, 2015, 3:37 PM MDT for Johnson County, Natrona County, Wyoming. It took effect at Mar 31, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2015, 3:37 PM MDT (21:37 UTC)
In effect from
Mar 31, 2015, 12:00 PM MDT
Expired
Mar 31, 2015, 9:00 PM MDT
In force
9 hr
Issued by
NWS Riverton, WY

Counties Johnson County, WY, Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 152 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2847 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WWUS85 KRIW 302137
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
337 PM MDT MON MAR 30 2015

...GUSTY WINDS AND LOW HUMIDITY CAUSING CRITICAL FIRE DANGER
THROUGH TUESDAY EVENING...

.STRONG WEST TO NORTHWEST FLOW WILL CONTINUE CRITICAL FIRE WEATHER
CONDITIONS FOR CENTRAL WYOMING THIS AFTERNOON. WIND WILL WEAKEN
AND HUMIDITY WILL RECOVER TO RESULT IN NON-CRITICAL THRESHOLDS
THIS EVENING. TUESDAY WILL SEE THE ONSET OF A BREEZY AND DRY DAY
ACROSS MUCH OF THE AREA...WITH CRITICAL FIRE BEHAVIOR ANTICIPATED
ACROSS THE LOWER ELEVATIONS OF CENTRAL AND EASTERN WYOMING.

WYZ280-311000-
/O.NEW.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/
NATRONA COUNTY/CASPER BLM-
337 PM MDT MON MAR 30 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 9 PM MDT TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-311000-
/O.NEW.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/
JOHNSON COUNTY/CASPER BLM-
337 PM MDT MON MAR 30 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 9 PM MDT TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 281...ESPECIALLY KAYCEE AND
  AREAS SOUTH WHERE WIND WILL BE STRONGEST.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-311000-
/O.EXT.KRIW.FW.W.0004.000000T0000Z-150401T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
337 PM MDT MON MAR 30 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT TUESDAY FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

* AFFECTED AREA...FIRE WEATHER ZONE 283. A LULL IN CRITICAL FIRE
  WEATHER CONDITIONS IS EXPECTED THIS EVENING AND INTO TUESDAY
  MORNING. BY TUESDAY AFTERNOON...WINDS WILL INCREASE AND HUMIDITY
  WILL DECREASE TO RETURN THE AREA TO CRITICAL FIRE BEHAVIOR.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. THE
  STRONGEST WIND LOOKS TO OCCUR IN THE LATE AFTERNOON AND EARLY
  EVENING HOURS. 

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
3 follow-up statements
231 
WWUS85 KRIW 310845
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
245 AM MDT TUE MAR 31 2015

...GUSTY WINDS AND LOW HUMIDITY CAUSING CRITICAL FIRE DANGER
THROUGH THIS EVENING...

.STRONG WEST TO NORTHWEST FLOW WILL CONTINUE CRITICAL FIRE
WEATHER CONDITIONS FOR CENTRAL WYOMING THIS AFTERNOON. WITH THE ONSET
OF A BREEZY AND DRY DAY ACROSS MUCH OF THE AREA...WITH CRITICAL
FIRE BEHAVIOR ANTICIPATED ACROSS THE LOWER ELEVATIONS OF CENTRAL
AND EASTERN WYOMING.

WYZ283-312200-
/O.CON.KRIW.FW.W.0004.000000T0000Z-150401T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
245 AM MDT TUE MAR 31 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. THE 
  STRONGEST WIND LOOKS TO OCCUR IN THE LATE AFTERNOON AND EARLY 
  EVENING HOURS. 

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-312200-
/O.CON.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/
NATRONA COUNTY/CASPER BLM-
245 AM MDT TUE MAR 31 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-312200-
/O.CON.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/
JOHNSON COUNTY/CASPER BLM-
245 AM MDT TUE MAR 31 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 281...

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
311 
WWUS85 KRIW 311727
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1127 AM MDT TUE MAR 31 2015

...GUSTY WINDS AND LOW HUMIDITY CAUSING CRITICAL FIRE DANGER
THROUGH THIS EVENING...

.STRONG WEST TO NORTHWEST FLOW WILL CONTINUE CRITICAL FIRE
WEATHER CONDITIONS FOR CENTRAL WYOMING THIS AFTERNOON. WITH THE
ONSET OF A BREEZY AND DRY DAY ACROSS MUCH OF THE AREA...WITH
CRITICAL FIRE BEHAVIOR ANTICIPATED ACROSS THE LOWER ELEVATIONS OF
CENTRAL AND EASTERN WYOMING.

WYZ283-010300-
/O.CON.KRIW.FW.W.0004.000000T0000Z-150401T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
1127 AM MDT TUE MAR 31 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

* AFFECTED AREA...FREMONT COUNTY...FIRE WEATHER ZONE 283.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-010300-
/O.CON.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/
NATRONA COUNTY/CASPER BLM-
1127 AM MDT TUE MAR 31 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

* AFFECTED AREA...NATRONA COUNTY...FIRE WEATHER ZONE 280.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-010300-
/O.CON.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/
JOHNSON COUNTY/CASPER BLM-
1127 AM MDT TUE MAR 31 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281...

* AFFECTED AREA...JOHNSON COUNTY FIRE WEATHER ZONE 281.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
587 
WWUS85 KRIW 010306
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
906 PM MDT TUE MAR 31 2015

...GUSTY WINDS AND LOW HUMIDITY IMPROVING THIS EVENING...

.WHILE SOME GUSTY WEST TO NORTHWEST WIND WILL CONTINUE
OVERNIGHT...WIND SPEEDS HAVE DECREASED AND RH VALUES HAVE
INCREASED TO THE POINT WHERE VALUES ARE NO LONGER CRITICAL.

WYZ283-010415-
/O.EXP.KRIW.FW.W.0004.000000T0000Z-150401T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
906 PM MDT TUE MAR 31 2015

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

EXPECT GUSTY WEST WINDS TO CONTINUE OVERNIGHT...BUT TO A MUCH
LESSER DEGREE THAN DURING THE DAY. THIS COMBINED WITH RECOVERING
RH VALUES WILL KEEP FIRE DANGER BELOW CRITICAL LEVELS. 

$$

WYZ280-010415-
/O.EXP.KRIW.FW.W.0005.000000T0000Z-150401T0300Z/
NATRONA COUNTY/CASPER BLM-
906 PM MDT TUE MAR 31 2015

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

EXPECT GUSTY WEST WINDS TO CONTINUE OVERNIGHT...BUT TO A MUCH
LESSER DEGREE THAN DURING THE DAY. THIS COMBINED WITH RECOVERING
RH VALUES WILL KEEP FIRE DANGER BELOW CRITICAL LEVELS. 

$$

WYZ281-010415-
/O.EXP.KRIW.FW.W.0005.000000T0000Z-150401T0300Z/
JOHNSON COUNTY/CASPER BLM-
906 PM MDT TUE MAR 31 2015

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281...

EXPECT GUSTY WEST WINDS TO CONTINUE OVERNIGHT...BUT TO A MUCH
LESSER DEGREE THAN DURING THE DAY. THIS COMBINED WITH RECOVERING
RH VALUES WILL KEEP FIRE DANGER BELOW CRITICAL LEVELS. 

$$

HTTP://WEATHER.GOV/RIVERTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Mar 30, 3:33 PM MDT, 4 minutes earlier.

Area forecast discussion, Mar 30, 3:33 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
333 PM MDT MON MAR 30 2015

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

JUST A FEW HIGH CLOUDS SKIRTING THE AREA THIS AFTERNOON UNDER HIGH
PRESSURE. DRY CONDITIONS WILL PERSIST THROUGH THE OVERNIGHT HOURS
AS THE HIGH PRESSURE REMAINS ANCHORED OVER THE AREA. GUSTY WINDS
WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING...WITH SOME
WEAKENING EXPECTED OVERNIGHT FOR MOST AREAS...THE EXCEPTION COULD
BE THE MOUNTAIN AREAS.

AN APPROACHING WAVE OF LOW PRESSURE WILL HELP TO INCREASE CLOUD
COVER DURING THE EARLY MORNING HOURS OF TUESDAY. AS THIS SYSTEM
APPROACHES...STRONG WIND WILL DEVELOP OVER THE AREA...WITH SOME OF
THE STRONGEST WIND EXPECTED OVER THE WIND CORRIDOR OF SOUTHERN AND
CENTRAL WYOMING. WIND CURRENTLY LOOKS TO REMAIN BELOW HIGH WIND
THRESHOLDS...BUT MAY NEED TO BE WATCHED. VERY DRY CONDITIONS ARE
ALSO EXPECTED ACROSS THE AREA AHEAD OF THE APPROACHING WAVE. THIS
COMBINATION COULD RESULT IN CRITICAL FIRE BEHAVIOR ACROSS THE
AREA...WITH SOME RED FLAG WARNINGS ISSUED. PLEASE VISIT THE FIRE
WEATHER PRODUCTS FOR MORE INFORMATION. REGARDLESS TO
WARNING...ELEVATED FIRE BEHAVIOR IS ANTICIPATED ACROSS MUCH OF THE
FORECAST AREA FOR TUESDAY. THOSE PLANNING AGRICULTURAL BURNS WILL
WANT TO REVIEW CURRENT FORECAST PRODUCTS BEFORE IGNITING.

.LONG TERM...WEDNESDAY THROUGH MONDAY

MEDIUM RANGE GLOBAL MODELS ARE IN GOOD AGREEMENT ON THE OVERALL
PATTERN EVOLUTION THROUGH AT LEAST SATURDAY. DIFFERENCES DO EMERGE
AFTER THAT TIME...BUT CONFIDENCE IN THE FIRST SEVERAL DAYS IS VERY
GOOD. COLD FRONT WILL COMPLETE ITS TRANSIT OF THE FORECAST AREA
WEDNESDAY MORNING. MUCH COOLER AIR BEHIND THIS FRONT WITH 700MB
TEMPERATURES WEDNESDAY BEING 10C OR MORE COOLER THAN TUESDAY. GUSTY
NORTHWEST WIND EXPECTED EAST OF THE DIVIDE AND ACROSS SOUTHWEST
WYOMING THROUGH WEDNESDAY. DOES NOT LOOK LIKE IT WILL BE HIGHLIGHT
WORTHY...BUT COMBINATION OF COOLER TEMPERATURES AND WIND WILL MAKE
IT FEEL NOTICEABLY COOLER THAN TUESDAY. TRAILING ENERGY BEHIND THE
UPPER LEVEL LOW IN SOUTHERN SASKATCHEWAN COUPLED WITH UNSTABLE
NORTHWEST FLOW WILL KEEP SCATTERED SNOW SHOWERS GOING ACROSS THE
NORTHWEST AND BIGHORN MOUNTAINS. MODELS CONTINUE TO TREND TOWARD A
SOLUTION OF THE NEXT SHORTWAVE AND ASSOCIATED JET MAXIMA REMAINING
TO OUR SOUTH. BOTH THE ECMWF AND GFS HAVE THE SURFACE LOW EMERGING
OVER THE OKLAHOMA PANHANDLE BY 00Z/FRI. THERE DOES APPEAR TO BE A
PERIOD OF WEAK UPSLOPE FLOW LATE WEDNESDAY NIGHT AND THURSDAY
MORNING ACROSS THE CENTRAL ZONES. 700/500B LAPSE RATES AROUND
7C-8C/KM ALONG WITH SUFFICIENT MID-LEVEL MOISTURE WILL BE ENOUGH TO
GENERATE SNOWFALL ACROSS THE LOWER ELEVATIONS. THERE COULD BE SOME
ACCUMULATIONS IN THE BASINS/VALLEYS THURSDAY IF THE PRECIPITATION
STARTS EARLY AND IS MODERATE-HEAVY IN INTENSITY. RIGHT NOW...AM NOT
THAT IMPRESSED WITH WHAT THIS SYSTEM HAS TO OFFER AS BEST DYNAMICS
REMAIN TO OUR SOUTH AND UPSLOPE IS WEAK. THURSDAY DOES LOOK TO BE
THE COOLEST DAY BETWEEN NOW AND SUNDAY. RAIN/SNOW WILL DECREASE FROM
NORTHWEST TO SOUTHEAST THURSDAY NIGHT AS SHORTWAVE PULLS OUT INTO
THE CENTRAL PLAINS. EXPECT A SLIGHT WARM-UP FRIDAY BUT TEMPERATURES
ARE LIKELY TO STILL BE JUST A SHADE UNDER CLIMATOLOGICAL NORMALS AS
700MB TEMPERATURES STILL ONLY AROUND -6C TO -10C. 500MB COLD POOL
WILL PULL OUT FRIDAY MORNING EFFECTIVELY BRINGING TO AN END TO
INSTABILITY SHOWERS WITH THE POSSIBLE EXCEPTION BEING IN THE
BIGHORNS. HEIGHTS RISE SATURDAY AND TEMPERATURES FURTHER REBOUND TO
AT OR ABOVE NORMAL AS UPPER FLOW BACKS TO THE WEST-SOUTHWEST. DRY
CONDITIONS WILL PREVAIL SATURDAY AND SATURDAY NIGHT. MODELS THAN
DIVERGE BEGINNING SUNDAY. ECMWF HAS MORE OF A PROGRESSIVE OPEN-WAVE
MOVING ONSHORE IN THE PACIFIC NORTHWEST SUNDAY. MEANWHILE...THE
ECMWF HAS A CLOSED LOW REMAINING OFF THE NORTHWEST COAST.
THEREFORE...THE GFS IS MORE BULLISH AND FASTER IN BRINGING THE
SHORTWAVE AND PRECIP TO NORTHWEST WYOMING LATE SUNDAY AFTERNOON AND
NIGHT. EITHER SOLUTION WILL STILL KEEP EASTER SUNDAY A LITTLE WARMER
THAN AVERAGE WITH HIGHS 50-60F ACROSS THE FORECAST AREA. THE
DIFFERENCE WOULD BE IN THE LATE DY PRECIP CHANCES ACROSS NORTHWEST
AND FAR WEST WYOMING. EXTENDED PERIOD DISCUSSION FROM CPC INDICATES
LEANING TOWARD THE ECMWF SOLUTION RATHER THAN THE FLATTER SOLUTION
OFFERED BY THE GFS. WITH MUCH UNCERTAINTY AND AFTER COLLABORATION
WITH NORTHERN WFO NEIGHBORS...HAVE TRENDED TOWARD CLIMATOLOGICAL
PRECIP CHANCES LATE SUNDAY...SUNDAY NIGHT...AND MONDAY ALONG WITH A
SLIGHT COOL DOWN FOR MONDAY.

&&

.AVIATION.../00Z ISSUANCE/

HIGH PRESSURE WILL KEEP THE AREA VFR THROUGH AROUND 15Z TUESDAY.
PERIODS OF GUSTY WIND WILL BE POSSIBLE. AN APPROACHING AREA OF LOW
PRESSURE WILL INCREASE CLOUD COVER OVER THE AREA AFTER 15Z...WITH
WIND INCREASING ACROSS MUCH OF THE AREA. STRONG WIND WILL BE
FAIRLY COMMON AFTER 18Z TUESDAY. THIS SYSTEM MAY ALSO INTRODUCE
SOME SHOWERS AND THUNDERSTORMS WEST OF THE CONTINENTAL DIVIDE
AFTER 18Z TUESDAY...WITH CONVERGE INCREASING AFTER 21Z. ANY
SHOWERS REACHING OVER THE TERMINALS WILL BRING BRIEF PERIODS OF
MVFR CONDITIONS.

&&

.FIRE WEATHER...

HIGH PRESSURE WILL LEAVE DRY CONDITIONS OVER THE AREA THROUGH
TUESDAY...ESPECIALLY AHEAD OF THE APPROACHING WAVE OF LOW
PRESSURE. THE LOWER ELEVATIONS WILL COMMONLY SEE RELATIVE HUMIDITY
INT HE LOW TO MID TEENS. ADDITIONALLY...THE APPROACHING WAVE OF
LOW PRESSURE WILL HELP TO INCREASE WIND ACROSS THE AREA ON
TUESDAY. CRITICAL FUELS ARE INDICATED OVER PORTIONS OF CENTRAL AND
EASTERN WYOMING. MOST OF THESE AREAS WILL SEE A DANGEROUS
COMBINATION OF WIND AND RELATIVE HUMIDITY AND CRITICALLY DRY FUELS
TO CREATE RED FLAG CONDITIONS. THESE WARNINGS HAVE BEEN
ISSUED...WITH DETAILS INCLUDED IN THEIR APPROPRIATE PRODUCTS.
HOWEVER...THERE ARE ADDITIONAL AREAS WHERE A HAZARDOUS COMBINATION
OF WIND AND DRY RELATIVE HUMIDITY WILL EXIST...THOUGH FUELS ARE
NOT CRITICAL AT THIS TIME. ANYONE PLANNING TO DO AGRICULTURAL
BURNING ON TUESDAY WILL WANT TO REVIEW CURRENT CONDITIONS AND
FORECAST INFORMATION BEFORE IGNITING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 9 PM MDT TUESDAY WYZ280-281.

RED FLAG WARNING UNTIL 9 PM MDT TUESDAY WYZ283.

&&

SHORT TERM...BRANHAM
LONG TERM...CNJ
AVIATION...BRANHAM
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Mar 30, 4:00 AM MDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT MON MAR 30 2015

WYZ001>020-022>030-311200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT MON MAR 30 2015

...RED FLAG WARNING FOR THE WESTERN WIND RIVER BASIN THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE CONDITIONS FOR THE WESTERN WIND RIVER BASIN THIS
AFTERNOON. PLEASE SEE RED FLAG WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...WINDY...WARM AND DRY CONDITIONS WILL LIKELY BRING ELEVATED
TO EXTREME FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICAL.

WEDNESDAY...COOLER WITH WINDY AREAS.

THURSDAY AND THURSDAY NIGHT...COLDER WITH A CHANCE OF SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.